I started taking Paxil 8 yrs ago and have since made 9 attempts. They usually throw me in a jail-like 72 hour hold or when I've done a pretty good job, the hospital. I have had my brand of antidepressant changed many times. I can't find anybody that understands ~ IT"S THE DRUGS? I am having to go it alone weaning myself off the drugs, slowly. Any one else my age having the same experience?
First I would not recommend weaning yourself off without a doctor, therapist and or psychaitrist helping you. You could have what they call rebound depression.
The antidepressants (AD's) can cause your depression to get worst before better with the first 4-6 weeks of taking it. But should improve after that.
I am suprised that your doc kept you on the Paxil after so many attempts.
I went to that dark place when I was on Zoloft and got off of it slowly. Not all AD's work for everyone.
You will not know if it is the drugs until you are off the meds. But please seek help with the tapering as you may also have withdrawal sysmptoms.
It is of my opinion that it is NOT safe to do this alone with your history.
Please seek help as you deserve it.
Why are you weaning yourself off of the medication? Perhaps you need a different medication or an additional one. I know how painful it can be but there is hope and you need to have faith about that. Hospital stays can be very helpful, perhaps you have been in the wrong one. Next time you find yourself at that point admit yourself in a program that will understand. I am 68 so I understand your emotions. Therapy and exercise are a big part of recovery. Keep in touch.
I had the same problem I started cutting my self on viirbyd and had the cops called and everything. I wasn't held because I didn't want to commit suicide. They said it was a side effect. This hasn't been the first time I've had a bad reaction to these type of drugs. Now I can only take benzos which come with their own set of side effects if not taken. I was on 6 different meds during different times and about the 4th week I had to stop bc I kept getting thoughts of killing myself I was disgnosied with hypersensitivity. I'm 29 and I really feel for you bc it's very uncommon. Not a lot of people understand.
Hello. I have gone through the dark side when on a medication. I know I have no desire to kill myself, but the thoughts can sure turn dark and hopeless. I have made a vow that I would not do that. I stick to the vow no matter how terrible things are at the time. The vow holds me. Perhaps there is someone you can make that promise.
I am 63 and I know when medication is missing me up. I am on Medicare. Perhaps you should be as well. Are you working without insurance? Perhaps you can figure something out. Are there no free clinics near you? There is always a way to do this. A regular physician can help you get off the medication carefully. You don't need to pay the Psychiatrist to do this. Are you bipolar? Have you been properly diagnosed?
Remember that if you feel suicidal, you can go to the hospital. Much better than all the drama of suicide. Much better. Money comes later.
I am not quite your age as am 52 but have had the same problem with antidepressants. They make me suicidal and/or violent. My psych doc says that I shouldn't take SSRI antidepressants.
Most doctors seem to think that because I am not in the 25 and under age that it can't be the antidepressant that makes me feel that way but luckily for me the psychiatrist I was sent to is familiar with this problem.
These meds aren't for everyone and I'm glad you realized that it is the med that is making you feel this way. The warnings are on the package insert and I don't understand why doctors don't see that it can happen.
Good luck with weaning off and finding a doctor that understands the problem.
Take care of you
I am not a doctor, I am not a doctor, I am not a doctor. You have described a warning on the professional side of Paxil very well. It should not be prescribed for bi-polar disease, because the very reactions you are having. I strongly urge you to get reevaluated by a different psychiatrist. It is possible that you are bi-polar.
Having said that if you are not bi-polar, then all SSRIs carry a "may cause suicidal ideation" warning. Chemically, this is because as the drugs change your serotonin levels, your brain is adjusting and trying to figure out what is going on. Your mind, on the other hand, may not know how to deal with this and overreacts on the other direction. This is a temporary situation, normally. The brain usually figures out the chemistry. This "can" happen to some people during start up of SSRIs, it is actually pretty uncommon, much, much less than 1%, but is very much an issue in the 18-27 age group. That is why the warnings are so severe for that age group and lower. Some SSRs have a much smaller warning for the elderly, but the warning normally refers to ALZ patients and those over 65. Again, talking to your doctor is the best solution.
The recommendations about finding solutions that do not include jail time are wonderful and much better than I can do. I think you should look into them and get back to the group. We will do what we can to help.
- Paxil Information for Consumers
- Paxil Information for Healthcare Professionals (includes dosage details)
- Side Effects of Paxil (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Trazodone - WHY GIVE ME TRAZADONE FOR DEPRESSION WHEN IT CAN CAUSE DEPRESSION AND SUICIDAL THOUGHTS?
Posted 24 Nov 2011 • 4 answers
Posted 12 Sep 2012 • 10 answers
Posted 19 Feb 2015 • 2 answers
Have GAD w/panic. No meds for 15 years. just scribed xanax & lexipro. advice? have suicidal thoughts
Posted 4 Apr 2015 • 2 answers
My son took accutane in 2014. He started to become more and more depressed while on the medication.?
Posted 20 Dec 2015 • 1 answer